Can anyone help me with understanding the cause of my joint pain?

Had increase I Levo two months ago, hypo symptoms improved, warm, sleeping better more energy.also had vit d3 tested 52 which was just in range been upping supplement 5000iu daily since then also take vitb12 and a multivitamin. All in all feeling much better except for severe joint pain and stiffness in almost all my joints but in particular my hips elbows feet and hands, just wondering if anyone has any ideas what could be the cause, I have been reading about as we up vit d this then can show magnesium deficiency.

3 Replies

oldestnewest
  • If you are taking vitamin D it would be a good idea to try some magnesium. This might help.

    For me, it turned out that I can't tolerate the amount of levothyroxine I need to feel well. One of the problems with the higher dose was the joint pain and stiffness you describe and particularly in the joints you describe. It seems I don't convert thyroxine very well. However, I didn't get the improvement in the other symptoms, like you have, so it probably isn't quite the same for you. I do have to say, when I started taking vitamin D there was some improvement in the joint pain so some of it may be down to that. You may find that once your vitamin D levels are good, the joint pain/stiffness goes away.

    Magnesium may help (very important for hypothyroid patients apparently) but it would also be worth taking selenium to help with conversion in case you are getting a build of T4 that your body doesn't like.

    There is also the chance that it is not related to your increased dose but you are describing exactly what happened to me and it does seem to be a bit of a coincidence.

    Keep up with the vitamin D and other supplements and see what happens. If you don't see any improvements, let us know and we can see if there is anything else we can think of :)

    Carolyn x

  • I had the same problem of join/muscle pain/stiffness from the 4th to the 17th month and it may have been the fillers/binders. Was seen my a neurologist (nothing wrong). I could only shuffle and the pain was horrendous. I also developed tachycardia/palpitatons too and it was a miserable period. As soon as I stopped levothyroxine, all returned to normal. and went onto T3 alone - am now on Naturethroid and T3.

    This is a link which may give you some info:-

    web.archive.org/web/2010122...

  • You might want to stop taking vit d for a few days, I took it for 3 weeks as I'd heard it was good for thyroid sufferes, but I began to feel ill and spaced out and had very painful joints I was taking 1000iu's when I looked up side effects of vit d overdose my symptoms were the same. (vit d is fat soluble and can be toxic in large doses) It seems your doctor is monitoring you so that's good. I stopped the vit d and within 2 days felt better, and no longer have painful joints. Just a thought.

You may also like...